ADVERTISEMENT

Q. My 20 year old son has gained 18 kg weight in two years. Will there be a thyroid dysfunction?

Answered by
Dr. Archana
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Aug 28, 2019 and last reviewed on: Aug 31, 2019

Hello doctor,

My son is of 20 years old. He has gained 18 kg in last two years. Now he weighs 91 kg and height 5'10". We had a blood test, and T3 and T4 are normal. TSH is 0.692. Is there a problem with his thyroid function?

#

Hello,

Welcome to icliniq.com.

TSH (thyroid-stimulating hormone) levels should be 0.5 to 5 depending on which international unit is used. Kindly check with your lab, whether that is normal for the age. Usually, they will give you a printed report only if it falls within the range, then no need to worry. His BMI (body mass index) is more compared to his height and weight.

He needs to reduce his weight to minimum 80 only for his height. Kindly ask him to join a gym or any training programs or yoga. Do some dieting and breathing exercise. Ask him to walk for 30 minutes a day, especially brisk walk. The diet should be strict with no fat, more fruits, and vegetables. I hope this info helps you sort out your problems.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How much dosage of Sildenafil is advisable for erectile dysfunction in a diabetic?

.. can be due to many conditions including psychological and underlying like diabetes, hypertension, thyroid dysfunction, atherosclerotic disease and some medicine such as antipsychotic, some antihypertensives. So you need to be evaluated to find the...   Read full

Can Escitalopram cause weight gain and excess sweating?

Hello doctor, Are weight gain and increased sweating typical side effects of the medication Escitalopram (Lexapro, Cipralex) ... And what about my weight that seems to increase easily ...   Read full

My TSH - 5.96, free T3 - 2.49, free T4 - 0.76, Age 33.Do I need thyroid medicine?

when i went to the washroom at school today to pee and when i wiped myself my vagina there was green slimy stuff and its the first time it has happened and im a virgin   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.